Start Submission Become a Reviewer

Reading: Partial ptosis, dilated pupils and ataxia following abamectin poisoning

Download

A- A+
Alt. Display

Case Reports

Partial ptosis, dilated pupils and ataxia following abamectin poisoning

Authors:

H Karunatilake ,

Medical Unit, General Hospital, Polonnaruwa, LK
X close

S Amarasinghe,

Medical Unit, General Hospital, Polonnaruwa, LK
X close

S Dassanayake,

Medical Unit, General Hospital, Polonnaruwa, LK
X close

T Saparamadu,

Medical Unit, General Hospital, Polonnaruwa, LK
X close

S Weerasinghe

Medical Unit, General Hospital, Polonnaruwa, LK
X close

Abstract

Abamectin is a pesticide recently introduced to the local market. Human intoxication with abamectin is not previously reported in Sri Lanka. In contrast to common organophosphate poisoning presented with cholinergic signs patients with abamectin poisoning present with dilated pupils, ataxia and confusion. A patient was seen at our unit following poisoning with abamectin. We present clinical details of the case and follow it with a brief discussion on relevant toxicology.

DOI: http://dx.doi.org/10.4038/cmj.v57i3.4706

Ceylon Medical Journal 2012; 57: 125-126

Keywords: Ptosis  
DOI: https://doi.org/10.4038/cmj.v57i3.4706
How to Cite: Karunatilake, H., Amarasinghe, S., Dassanayake, S., Saparamadu, T. and Weerasinghe, S., 2012. Partial ptosis, dilated pupils and ataxia following abamectin poisoning. Ceylon Medical Journal, 57(3), pp.125–126. DOI: http://doi.org/10.4038/cmj.v57i3.4706
Published on 28 Sep 2012.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus